New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bcaring
Regular Member


Date Joined Feb 2006
Total Posts : 346
   Posted 1/16/2009 11:19 AM (GMT -6)   
I know there has been discussion before on this but I need to hear from some of you because I am having a really rough time.

My PICC line was finally pulled and I was put on Biaxin and am continuing with the Plaquinil. I am supposed to have Bi-cillin shot once a week and am in the process of finding someone to do it (that is a whole other issue). The first three days on the Biaxin have been really bad and I am not sure I can do this. It FEELS like I have bone cancer and tendinitis at the same time and last night I was moaning again and feeling a little panicky. It reminds me of when I was first sick and put on the PICC. How is it possible?

My LLMD has shown great courage and knowledge in treating me. She literally saved my life but today I am scared and not sure what to do. Judy 3 and Kandinsky - you guys know what I mean about about the good doctor.

How do you know if it is a reaction to the drug or a herx? Maybe I just can't handle Biaxin. Anyone else have this experience.?

Thanks for any responses.
bcaring

seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 1/16/2009 4:16 PM (GMT -6)   
I am also on biaxin and it is kicking my butt

It is a very strong drug but a good one

If the herx is too much maybe cut your dose for awhile

I would encourage you to keep with it as long as you can

hopingToFindCure
Veteran Member


Date Joined Nov 2008
Total Posts : 759
   Posted 1/16/2009 8:44 PM (GMT -6)   
Been on biaxin since mid-November. First month is a bear. Second better. Third better still.

My complaint now is some neck pain and crepitus.

I was supposed to get the plaquenil filled but didn't.

I have floaters and that's okay. But the flashers freaked me out. Too scared to go on plaquenil.

So, here's the incredible amount of abx that I'm on 400 mgs doxy and 1000 mgs biaxin -- every day. Side effects include occasional diarrhea.

Herxing side effects included depression, irritability and crying spells.

bcaring
Regular Member


Date Joined Feb 2006
Total Posts : 346
   Posted 1/16/2009 9:08 PM (GMT -6)   
Thank you guys or your responses.

I think I will cut back to 500mg Biaxin per day for the next week. Then work up to the 1000mg. I just can't function and am miserable again - after I was feeling so good.

It is discouraging but I know I can't give up.

bcaring

Dowa
Veteran Member


Date Joined Sep 2008
Total Posts : 1120
   Posted 1/16/2009 11:47 PM (GMT -6)   
Bcarin: Why the change in meds if you were doing well with the picc line?? I am sorry you are having a rough time. Take care   D

bcaring
Regular Member


Date Joined Feb 2006
Total Posts : 346
   Posted 1/17/2009 8:43 AM (GMT -6)   
Keep Hope,

Yes, I take it with Plaquenil which helps the Biaxin penetrate the cell wall more efficiently.

Dowa,

The PICC line was removed this last week. I did the IV's for 13 months and in December started to have GI problems (I think it was from the addition of IV Clyndimycin, which I did for 90 days. It is a strong drug.) So I stopped all antibiotics, did thorough testing for C diff, yeast, etc. which were all negative.

I kept the line in for an additional month until my appointment with the doctor. That means I just flushed it with saline and changed the bandage. I was fortunate the whole time in that I did not have any infections with my line (once a nurse cut it accidentally and once it fell out because my bandage was coming off. So the hospital had to put new ones in but you take it in stride.)

It is so nice not to have to live with the line!

Now I am to take Biaxin and plaquenil and IM injections of Bi-cillin. I hope to make even further progress on this regimen. I sure hope so......this has been one heck of a journey.

How did your appointment go and were you able to send off lab work?
Beth

Dowa
Veteran Member


Date Joined Sep 2008
Total Posts : 1120
   Posted 1/17/2009 3:16 PM (GMT -6)   
Beth: I cannot find your email address, dont know if you saved mine, but I  know we are not supposed to talk about doctors on here. So if you  want, email me privately. All I want to say here is it was another waste of my time and I will not go back.  D
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, August 23, 2017 5:23 PM (GMT -6)
There are a total of 2,859,078 posts in 313,724 threads.
View Active Threads


Who's Online
This forum has 155304 registered members. Please welcome our newest member, Hgfdsbaf.
529 Guest(s), 15 Registered Member(s) are currently online.  Details
Chask, RedEyedArab, Marley, Hateanxiety, mattamx, RickTrin, Nostalgic Cowboy, ARangel14, Girlie, IHL, Tudpock18, searchinginla, InTheShop, Michele1969, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer